Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 222, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 30, 2012, 5:16 PM CDT for 4 counties in Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 5:16 PM CDT (22:16 UTC)
- Expired
- Apr 30, 2012, 5:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KY, Logan County, KY, Simpson County, KY, Warren County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS53 KLMK 302216
SVRLMK
KYC031-141-213-227-302245-
/O.NEW.KLMK.SV.W.0222.120430T2216Z-120430T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF BOWLING GREEN...
* UNTIL 545 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHANDLERS CHAPEL...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
THREE SPRINGS...
RUSSELLVILLE...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
BUFFALO FORK AND BROWNING...
HADLEY AND ROCKFIELD...
BARREN RIVER AND BLUE LEVEL...
ANNA AND GREENCASTLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3699 8702 3725 8644 3721 8641 3717 8640
3716 8638 3696 8625 3676 8688
TIME...MOT...LOC 2216Z 246DEG 42KT 3693 8678
WIND...HAIL 60MPH 1.00IN
$$
JSD2 follow-up statements
977
WWUS53 KLMK 302234
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 PM CDT MON APR 30 2012
KYC031-141-213-227-302245-
/O.CON.KLMK.SV.W.0222.000000T0000Z-120430T2245Z/
LOGAN KY-SIMPSON KY-WARREN KY-BUTLER KY-
534 PM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN BUTLER...WARREN...NORTHERN SIMPSON AND EASTERN LOGAN
COUNTIES...
AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BLUE LEVEL...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BOWLING GREEN...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
GREENCASTLE AND RICHARDSVILLE...
GIRKIN AND SAND HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3706 8670 3725 8644 3717 8640 3715 8637
3696 8625 3681 8672
TIME...MOT...LOC 2234Z 246DEG 42KT 3702 8654
WIND...HAIL 60MPH 1.00IN
$$
JSD686
WWUS53 KLMK 302242
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 PM CDT MON APR 30 2012
KYC031-141-213-227-302252-
/O.EXP.KLMK.SV.W.0222.000000T0000Z-120430T2245Z/
LOGAN KY-SIMPSON KY-WARREN KY-BUTLER KY-
542 PM CDT MON APR 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER...
WARREN...NORTHERN SIMPSON AND EASTERN LOGAN COUNTIES WILL EXPIRE AT
545 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3706 8670 3725 8644 3717 8640 3715 8637
3696 8625 3681 8672
TIME...MOT...LOC 2242Z 246DEG 42KT 3706 8643
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 4:38 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 30, 4:38 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 538 PM EDT MON APR 30 2012 .Forecast Update... Issued at 538 PM EDT Mon Apr 30 2012 Did an update to expand the current severe thunderstorm watch to include another row of counties to the east as well as to include the southwest counties. The line is heading east into a layer that still has some warmer temperatures aloft, so have seen a slight weakening trend in the line. Still, the storms are heading into a warm low-level airmass, so a marginal severe threat will continue for the next few hours. In addition, have seen some redevelopment behind this line. Will have to watch these storms as the first line should get rid of that cap, as indicated by earlier model soundings. Other changes made in this update are to bump pops up to categorical along the line and downstream a few hours, before trending the pops down to account for weakening. .Short Term (Tonight through Tuesday Night)... Issued at 315 PM EDT Mon Apr 30 2012 Wet period in store for the region as airmass that is 2-3 standard deviations more moist than normal. This moisture is pooled south of a stationary front that will stay north of the region. The period will begin with a bang as we get a line of storms moving in from the west late this afternoon and continuing into the evening. Warmer temperatures at 700 mb, as per latest SPC mesoanalysis, that have kept the region capped through the day so far are headed eastward. Soundings indicate the chance for some organized cells with bowing segments as 50-60 kt winds aloft get pushed down. Wet bulb zeroes are low for now, but should go up as the evening goes along and more moisture gets pumped into the area. While the threat for severe weather should abate later this evening, the moisture field will stay across the area. A brief lull should follow the line coming through this evening, but a narrow 30-40 kt low-level jet to return overnight and aid in forcing more storms. Then on Tuesday expect one more wave aloft to move across the region and provide another good shot at storms. Tuesday night the boundary will lift farther away from the region and expect ridging aloft to effectively end precip chances and bring a warmup, as per the discussion below. Temperatures this period will depend on convective timing. Have gone with a quick drop in readings along the expected line of storms. Then should see a slow drop to the mid 60s for lows tonight. Highs tomorrow will depend greatly on any breaks in the cloud cover. For now have highs in the upper 70s/around 80 for most of the area, save for the southern counties where have lower 80s. Readings should fall again only to the mid 60s Tuesday night. .Long Term (Wednesday through Monday)... Issued at 315 PM EDT Apr 30 2012 ...Very warm temperatures more typical of late June are expected Wednesday through at least Friday... The upper air pattern beginning early Wednesday will feature a pattern typical of early summer. The jet, after exiting a broad trough centered over Idaho, will flow northeast across Lake Superior. By Friday, the jet will still be located well north of the Great Lakes, a location more typical of mid-summer than early May. The Bermuda High, frequently located east of the Florida coast will become displaced farther west, and is expected to be located over or near Georgia. 500mb ridging associated with this high will extend northwestward over the Lower Ohio Valley. Southwesterly flow near the surface, coupled with broad subsidence, will allow plenty of sun and 925mb temperatures to reach 24C. Although we are obviously green, antecedent ground conditions are not wet. It will be quite possible for high temperatures to approach 90 on Wednesday and Thursday, and quite possibly Friday as well. Overnight lows will stay quite mild as well, remaining well up in the mid 60s. Guidance varies on both precipitation chances and temperatures this weekend. For certain, Saturday and Sunday will stay warm, and may even trend towards hot. The ECMWF continues to forecast ridging and very warm temperatures over the Ohio Valley. The latest operational GFS however, flattens the ridge across Indiana and Ohio and attempts to bring a cold front southward towards the Ohio River Saturday and Sunday. Should this occur, temperatures will trend just a bit cooler across the north (highs closer to 80 compared to near 90 as forecast by the ECMWF). Precipitation chances this weekend will depend on the evolution of this potential boundary. At the very least, will continue at least a chance for afternoon and early evening thunderstorms Saturday and Sunday. Winds will stay reasonably light and consistent Wednesday through Friday. Light south winds overnight will tend to freshen a bit each afternoon and peak in the 10 to 15 mph range. Should the GFS verify, winds will switch to the north Monday with expected high temperatures falling into the upper 70s. && .Aviation (18Z TAF Issuance)... Updated at 125 PM EDT Mon Apr 30 2012 Warm frontal boundary continues to push slowly northward across the Cold frontal boundary to the west will head eastward late this afternoon and evening bringing a chance of showers and storms to the terminals late this afternoon...and more likely this evening. Have tried to time the best chance for stronger storms moving through the terminals based on the rapid refresh and SPC WRF models. This forecast probably will have to be fine tuned as these storms organize. The rest of the forecast will keep in chances for storms has a frontal boundary gets stalled over the region and as moisture increases in the atmosphere to well above normal for this time of year. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........RJS Short Term.......RJS Long Term........JSD Aviation.........RJS
Hazardous weather outlook, Apr 30, 5:03 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 603 PM EDT MON APR 30 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-012215- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 603 PM EDT MON APR 30 2012 /503 PM CDT MON APR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COLD FRONT APPROACHING THE AREA WILL COMBINE WITH INCREASING MOISTURE INCREASING AND RELATIVELY WARM TEMPERATURES TO PRODUCE STRONG TO SEVERE THUNDERSTORMS INTO THE EVENING. THE STRONGEST STORMS WILL PRODUCE DAMAGING WINDS...HAIL...HEAVY RAINFALL...AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING. A SEVERE THUNDERSTORM WATCH IS THUS IN EFFECT FOR MOST OF THE REGION. ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO RE-DEVELOP LATE IN THE EVENING AND OVERNIGHT...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NUMEROUS STORMS WILL CONTINUE TO FORM IN A MOIST AIRMASS DURING THE DAY TUESDAY. THE MAIN THREATS HERE WILL BE HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY AFTERNOON AS A SERIES OF IMPULSES MOVE ALONG A POSSIBLE FRONTAL BOUNDARY ACROSS SOUTHERN INDIANA. GUSTY WINDS...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS AS WELL AS HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 30, 3:28 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM EDT MON APR 30 2012
KYZ073-074-076-302115-
ALLEN-BARREN-METCALF-
328 PM CDT MON APR 30 2012
...STRONG THUNDERSTORM WITH HALF INCH HAIL...AND 40 MPH WINDS WILL
QUICKLY MOVE NORTHEAST ACROSS NORTHERN ALLEN AND BARREN COUNTIES...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTTSVILLE...AND MOVING NORTHEAST AT 35
MPH.
HALF INCH HAIL...AND GUSTY WINDS OF AROUND 45 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SCOTTSVILLE...
GLASGOW...
AUSTIN AND PORT OLIVER FORD...
LUCAS AND FINNEY...
COOKTOWN AND RED CROSS...
HAYWOOD AND BRISTLETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3683 8628 3693 8620 3692 8619 3694 8617
3699 8614 3706 8607 3716 8600 3714 8589
3689 8563 3684 8574 3684 8577 3680 8584
3671 8597 3665 8609
TIME...MOT...LOC 2027Z 228DEG 30KT 3681 8614
JSDSpecial weather statement, Apr 30, 4:12 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT MON APR 30 2012
KYZ064-074>077-081-302200-
ADAIR-BARREN-CUMBERLAND-GREEN-METCALF-MONROE-
412 PM CDT MON APR 30 2012
...A STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY
RAIN...PENNY SIZE HAIL...AND 45 MPH WINDS WILL MOVE ACROSS SOUTHERN
METCALFE AND INTO ADAIR COUNTY...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF EDMONTON...AND MOVING
NORTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
EDMONTON...
COLUMBIA...
CURTIS AND CEDAR FLATS...
GASCON...
COFER AND NELL...
BREEDING AND TORIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3695 8582 3726 8540 3724 8539 3723 8541
3722 8541 3722 8537 3719 8535 3722 8531
3701 8519 3696 8522 3677 8574
TIME...MOT...LOC 2111Z 251DEG 34KT 3689 8570
JSDSpecial weather statement, Apr 30, 4:18 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
518 PM EDT MON APR 30 2012
INZ089-KYZ023>025-302145-
BRECKINRIDGE-HANCOCK-MEADE-PERRY-
418 PM CDT MON APR 30 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF WHITESVILLE...AND MOVING
NORTHEAST AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
SKILLMAN AND DODD...
HARDINGROVE AND HOLT...
MANNING CROSSING AND AMMONS...
RHODELIA AND MOOLEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3799 8686 3800 8684 3806 8644 3794 8623
3772 8678 3774 8683 3780 8683 3783 8686
3783 8690 3784 8692 3788 8690 3790 8692
TIME...MOT...LOC 2118Z 236DEG 54KT 3783 8678
EERSpecial weather statement, Apr 30, 4:22 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT MON APR 30 2012
INZ076-084-302145-
CRAWFORD-ORANGE-
522 PM EDT MON APR 30 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...
AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
ENGLISH TO 14 MILES SOUTHWEST OF ENGLISH TO 11 MILES NORTHEAST OF
TELL CITY...AND MOVING NORTHEAST AT 45 MPH. THIS STORM HAS A SEVERE
THUNDERSTORM WARNING ON IT FOR NORTHERN PERRY COUNTY.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 50 MPH OR
SO ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ENGLISH...
TASWELL AND SULPHUR...
BROWNSTOWN AND FARGO...
BACON AND MARENGO...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 86 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3848 8645 3830 8626 3822 8628 3818 8631
3820 8635 3819 8638 3817 8638 3816 8633
3814 8632 3813 8638 3811 8640 3813 8646
3821 8646 3821 8657 3827 8657 3826 8668
3836 8668
TIME...MOT...LOC 2121Z 247DEG 43KT 3829 8667 3818 8656
3806 8656
ALSpecial weather statement, Apr 30, 4:41 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 PM EDT MON APR 30 2012
INZ084-090-KYZ024-025-302215-
BRECKINRIDGE-CRAWFORD-HARRISON-MEADE-
541 PM EDT MON APR 30 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
ENGLISH...TO 15 MILES WEST OF BRANDENBURG...TO 8 MILES NORTHWEST OF
HARDINSBURG...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BRANDENBURG...
CORYDON...
FRENCHTOWN AND MILLTOWN...
DEPAUW AND HANCOCK CHAPEL...
CENTRAL BARREN AND PALMYRA...
BRADFORD AND MIDWAY...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
HEAVY RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3786 8660 3792 8658 3792 8653 3793 8650
3795 8652 3805 8651 3804 8647 3807 8643
3810 8647 3818 8646 3839 8639 3842 8603
3816 8599 3794 8607 3783 8663
TIME...MOT...LOC 2140Z 249DEG 42KT 3828 8631 3804 8641
3785 8655
ALSpecial weather statement, Apr 30, 4:44 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT MON APR 30 2012
KYZ061-062-070>072-302230-
BUTLER-EDMONSON-LOGAN-SIMPSON-WARREN-
444 PM CDT MON APR 30 2012
...A BROKEN LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS WILL
MOVE ACROSS LOGAN...BUTLER...AND INTO WARREN COUNTIES...
AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES SOUTHWEST OF MORGANTOWN TO 6 MILES WEST OF GUTHRIE...AND
MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
MEMPHIS JUNCTION...
DELAFIELD...
CRESTMOOR...
BOWLING GREEN...
LEETOWN AND LOST CITY...
WHIPPOORWILL AND TURNERTOWN...
NEEDMORE AND SUGAR GROVE...
GUY AND SHARER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8707 3700 8706 3708 8698 3707 8695
3709 8690 3712 8690 3713 8692 3714 8692
3718 8688 3718 8624 3665 8678 3664 8706
TIME...MOT...LOC 2143Z 270DEG 32KT 3711 8684 3667 8726
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:28 PM CDT | Special Weather Statement | LMK | Allen, Barren | 47 min |
| Apr 30, 4:12 PM CDT | Special Weather Statement | LMK | Adair, Metcalfe | 48 min |
| Apr 30, 4:18 PM CDT | Special Weather Statement | LMK | Hancock | 27 min |
| Apr 30, 4:41 PM CDT | Special Weather Statement | LMK | Meade | 34 min |
| Apr 30, 4:44 PM CDT | Special Weather Statement | LMK | Logan | 46 min |
| Apr 30, 4:52 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 23 min |
| Apr 30, 5:19 PM CDT | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson | 26 min |
| Apr 30, 5:44 PM CDT | Special Weather Statement | LMK | Warren | 46 min |
| Apr 30, 5:50 PM CDT | Special Weather Statement | LMK | Bullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more | 25 min |
| Apr 30, 6:05 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Hart, Warren | 25 min |
| Apr 30, 6:16 PM CDT | Special Weather Statement | LMK | Henry, Shelby | 29 min |
| Apr 30, 6:30 PM CDT | Special Weather Statement | LMK | Hart | 30 min |
| Apr 30, 6:45 PM CDT | Special Weather Statement | LMK | Shelby | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.